Alert archive / Louisiana / Small Craft Advisories in 2018

Small Craft Advisory 21, NWS New Orleans, LA

April 6, 2018

NWS New Orleans, LA issued this small craft advisory at Apr 6, 2018, 3:54 AM CDT. It took effect at Apr 7, 2018, 7:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2018, 3:54 AM CDT (08:54 UTC)
In effect from
Apr 7, 2018, 7:00 PM CDT
Expired
Apr 8, 2018, 7:00 AM CDT
In force
12 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

050 
WHUS74 KLIX 060854
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
354 AM CDT Fri Apr 6 2018

...HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED TOMORROW...

.Winds and seas will be on the increase as a cold front moves
towards the coastal waters. A small craft advisory has been issued
beginning tomorrow evening and continuing through Sunday morning.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-061700-
/O.NEW.KLIX.SC.Y.0021.180408T0000Z-180408T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
354 AM CDT Fri Apr 6 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SATURDAY TO 7 AM CDT
SUNDAY...

The National Weather Service in New Orleans has issued a Small
Craft Advisory, which is in effect from 7 PM Saturday to 7 AM CDT
Sunday. 

* WINDS...20 to 25 knots with higher gusts

* WAVES/SEAS...3 to 4 feet in the tidal lakes, 4 to 6 feet in the
  coastal waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
6 follow-up statements
101 
WHUS74 KLIX 061522
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
1022 AM CDT Fri Apr 6 2018

...HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED TOMORROW...

.Winds and seas will be on the increase as a cold front moves
towards the coastal waters. A small craft advisory has been
issued beginning tomorrow evening and continuing through Sunday
morning.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-062330-
/O.CON.KLIX.SC.Y.0021.180408T0000Z-180408T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
1022 AM CDT Fri Apr 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO
7 AM CDT SUNDAY...

* WINDS...20 to 25 knots with higher gusts

* WAVES/SEAS...3 to 4 feet in the tidal lakes, 4 to 6 feet in 
  the coastal waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
714 
WHUS74 KLIX 062024
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
324 PM CDT Fri Apr 6 2018

...HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED TOMORROW...

.Winds and seas will be on the increase as a cold front moves
towards the coastal waters. A small craft advisory has been
issued beginning tomorrow evening and continuing through Sunday
morning.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-070430-
/O.CON.KLIX.SC.Y.0021.180408T0000Z-180408T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
324 PM CDT Fri Apr 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO
7 AM CDT SUNDAY...

* WINDS...20 to 25 knots with higher gusts

* WAVES/SEAS...3 to 4 feet in the tidal lakes, 4 to 6 feet in 
  the coastal waters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
769 
WHUS74 KLIX 070310
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
1010 PM CDT Fri Apr 6 2018

...HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED SATURDAY
NIGHT...

.Winds and seas will be on the increase as a cold front moves
through the coastal waters on Saturday. Hazardous conditions to 
small craft are expected Saturday night.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-071115-
/O.CON.KLIX.SC.Y.0021.180408T0000Z-180408T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
1010 PM CDT Fri Apr 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO
7 AM CDT SUNDAY...

* WINDS...20 to 25 knots with higher gusts

* WAVES/SEAS...3 to 4 feet in the tidal lakes, 4 to 6 feet in the
  coastal waters

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
707 
WHUS74 KLIX 070842
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
342 AM CDT Sat Apr 7 2018

...HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED SATURDAY NIGHT...

.Winds and seas will be on the increase as a cold front moves
through the coastal waters today. Hazardous conditions to small 
craft are expected Saturday night.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-071645-
/O.CON.KLIX.SC.Y.0021.180408T0000Z-180408T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
342 AM CDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM CDT SUNDAY...

* WINDS...20 to 25 knots with higher gusts

* WAVES/SEAS...3 to 4 feet in the tidal lakes, 4 to 6 feet in 
  the coastal waters 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
267 
WHUS74 KLIX 072100
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
400 PM CDT Sat Apr 7 2018

...HAZARDOUS CONDITIONS FOR SMALL CRAFT EXPECTED SATURDAY NIGHT...

.Winds and seas will be on the increase as colder air moves 
into the coastal waters tonight. Hazardous conditions to small 
craft are expected Saturday night.

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-080500-
/O.CON.KLIX.SC.Y.0021.180408T0000Z-180408T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
400 PM CDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM CDT SUNDAY...

* WINDS...20 to 25 knots with higher gusts

* WAVES/SEAS...3 to 4 feet in the tidal lakes, 4 to 6 feet in 
  the coastal waters 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

24/RR
589 
WHUS74 KLIX 080318
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
1018 PM CDT Sat Apr 7 2018

...HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE TONIGHT...

.Colder air in the wake of a strong cold front will bring stronger
north to northeast winds and hazardous wave conditions to small
craft tonight. Winds will ease and seas will start to subside
Sunday morning. 

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-081130-
/O.CON.KLIX.SC.Y.0021.000000T0000Z-180408T1200Z/
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
1018 PM CDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

* WINDS...north to northeast 20 to 25 knots 

* WAVES/SEAS...3 to 5 feet in the tidal lakes, 3 to 6 feet in the
  coastal waters 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 12:03 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 6, 12:03 AM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1203 AM CDT Fri Apr 6 2018

.UPDATE...

Updated for 06z TAF discussion.

&&

.AVIATION...

VFR conditions are expected to continue through the overnight and
morning, then conditions are expected to start to lower to MVFR
from west to east through the afternoon with lower MVFR to IFR
expected during the evening and Friday night. Isolated to
scattered SHRA are expected to also develop/move west to east
during the late morning and afternoon with some isolated TSRA
mixing in during the later afternoon hours. More numerous
SHRA/TSRA are then expected to gradually push southeast from the
more inland airports Friday night, and the lower conditions in
TSRA and possible strong TS wind gusts are more likely after 06z
Saturday. 22/TD

&&

.PREV DISCUSSION... /issued 720 PM CDT Thu Apr 5 2018/

SOUNDING DISCUSSION...

It's the tale of two airmasses with the 00z sounding. In the world
above 700mb, the atmosphere is very moist and highly unstable as
noted by a 7.1c/km lapse rate between 700mb and 500mb and a nearly
saturated sounding profile around 500mb. The altocumulus deck
noted at launch time was the direct result of this instability
aloft. However, in the lower levels of the atmosphere below 700mb,
the atmosphere remained very dry and very stable. Lapse rates were
a paltry 4.8c/km, and this kept CAPE values at 0 and lifted
indices highly positive. A very low relative humidity of less than
25% was also observed between the surface and 850mb. Until this
dry and stable airmass is advected away from the area, rain
chances will remain very limited. At most, only the strongest
elevated convection above 700mb will produce very light sprinkles
at the surface due to the dry airmass noted in the 00z sounding
evaporating most of the raindrops before they hit the ground. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  52  75  55  59 /   0  40  80  60
BTR  56  79  60  63 /  20  40  70  70
ASD  52  77  64  69 /  10  20  60  80
MSY  59  79  65  72 /   0  30  50  80
GPT  54  75  64  70 /   0  10  60  80
PQL  48  76  63  70 /   0  10  60  80

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, Apr 5, 5:41 PM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
541 PM CDT Thu Apr 5 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-061045-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
541 PM CDT Thu Apr 5 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Tonight

Flood warnings continue along the Mississippi River from Red
River Landing to Baton Rouge. Refer to the latest river flood
statements for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a slight risk of severe thunderstorms late Friday night
and into early Saturday morning for the northern half of the
forecast area. This includes the Baton Rouge, McComb, Hammond,
Mandeville and Covington areas. The rest of the area has a
marginal risk of severe weather. The main threat at this time
will be damaging straight line winds and hail but an isolated
tornado cannot be ruled out. The threat of severe weather will end
with the passage of a cold front by around midday on Saturday.

Breezy conditions across the coastal waters will likely lead to
hazardous wave conditions for small craft at times Friday night
through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Louisiana, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.